Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 134, NWS Mobile, AL

July 8, 2001Washington County, Alabama; Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 8, 2001, 4:46 PM CDT for Washington County, Alabama; Greene County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 8, 2001, 4:46 PM CDT (21:46 UTC)
Expired
Jul 8, 2001, 5:45 PM CDT
In force
59 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Washington County, AL, Greene County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2233 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 082147
SVRMOB

ALC129-MSC041-082245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI
  WASHINGTON COUNTY IN SOUTHWEST ALABAMA

* UNTIL 545 PM CDT

* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF DEER PARK...MOVING
  SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEER PARK BY 450 PM CDT
  ROUNSAVILLE BY 515 PM CDT

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3129 8858 3104 8854 3128 8809 3139 8839

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:45 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 8, 3:45 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SUN JUL 8 2001

CONTINUE TO SEE LITTLE CHANGE IN THE FCST ATTM...AS THE MID/UPPER
RIDGE PROGGED TO REMAIN ANCHORED OVER OK/KS AREA FOR THE NEXT FEW
DAYS.  EXPECT CONVECTION TO CONTINUE TO FIRE AROUND THE ERN AND SRN
PERIPHERY OF THE RIDGE...AIDED BY A SERIES OF WEAK SHORTWAVES
SWINGING S ACROSS THE REGION.  ANY OF THESE WEAK IMPULSES RIDING
DOWN THE ERN SIDE OF THE RIDGE WILL INTERACT WITH A MOIST AND
UNSTABLE AIRMASS (3000+ CAPES & 1.5+ PW'S) TO PRODUCE AT LEAST A
SLIGHT CHANCE OF AFTN/EVNG TSTMS THRU TUE.  FWC/MAV STILL SUGGESTING
AN INCREASE IN CONVECTION COVERAGE MON-TUE...BUT GUIDANCE NUMBERS
REMAIN RATHER DIVERGENT.  CAN'T REALLY FIGURE ON PCPN INCREASE
MONDAY...AS MID/UPPER RIDGE REMAINS RELATIVELY UNCHANGED OVER FA.
ON TUESDAY HOWEVER...RIDGE WEAKENS SLIGHTLY...AND SLIGHT INCREASE IN
POPS SEEMS REASONABLE CONSIDERING CONTINUED AMPLE LOW LEVEL MOISTURE
AND A WEAK SFC BOUNDARY MOVG INTO THE SE STATES.  OTHERWISE...AFTN
HIGHS WILL CONTINUE TO PUSH INTO THE MID 90S (PRODUCING HEAT INDICES
OF 105-110) WHILE LOWS HOLD IN THE MID 70S.

IN THE EXTENDED...THE WEAK FRONT/BOUNDARY THAT WILL MOVE INTO THE SE
STATES ON TUESDAY IS PROGD TO PUSH INTO FA BY WED.  MOST OF THE
ASSOCIATED DYNAMICS WILL REMAIN WELL E AND N OF FA...SO BOUNDARY
WILL MOST LIKELY HANG UP OVER GULF COAST REGION THROUGH THE END OF
THE WEEK.  WITH BOUNDARY IN THE AREA...CHANCE POPS STILL LOOK ON
TRACK FOR MID AND LATE PART OF THE WEEK.

MARINE/FIRE...NO CONCERNS...AS CRITERIA FOR BOTH FCST REMAINING
BELOW NECESSARY LIMITS THROUGH PERIOD.

**UPDATE...HAVE OPTED TO INCREASE ALONG IMMEDIATE COASTAL ZONES THIS
EVENING TO SCATTERED AS NLY FLOW INTERACTING WITH SEA BREEZE...THUS
ALLOWING FOR A LITTLE MORE PCPN COVERAGE NEAR THE COAST.  WILL ALSO
OPT FOR SCATTERED POPS SAME COASTAL ZONES TOMORROW AFTERNOON FOR
SAME REASONS.  ALSO NOTICED BOTCHED UP POPS IN PRELIM NUMBERS...WILL
CORRECT AND ADJUST FOR ABOVE SCENARIO.

PRELIM NUMBERS...
MOB BB 074/094 075/093 075 12332
PNS BB 076/092 077/092 077 12332
DTS BB 077/090 077/089 077 12332
GZH BB 074/095 075/094 074 12121
2R0 BB 073/096 073/095 074 12121
61A BB 074/095 075/094 074 12121

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:51 PM CDTSevere Thunderstorm WarningMOBWilcox54 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.